Alert archive / Massachusetts / Gale Watches in 2016

Gale Watch 14, NWS Boston/Norton, MA

March 27, 2016

NWS Boston/Norton, MA issued this gale watch at Mar 27, 2016, 3:43 AM EDT. It took effect at Mar 28, 2016, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 3:43 AM EDT (07:43 UTC)
In effect from
Mar 28, 2016, 8:00 PM EDT
Expired
Mar 27, 2016, 3:14 PM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

097 
WHUS71 KBOX 270743
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
343 AM EDT SUN MAR 27 2016

ANZ230>237-250-251-254>256-271545-
/O.NEW.KBOX.GL.A.0014.160329T0000Z-160330T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
343 AM EDT SUN MAR 27 2016

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
114 
WHUS71 KBOX 271400
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1000 AM EDT SUN MAR 27 2016

ANZ230>237-250-251-254>256-272200-
/O.CON.KBOX.GL.A.0014.160329T0000Z-160330T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1000 AM EDT SUN MAR 27 2016

...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
563 
WHUS71 KBOX 271914
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
314 PM EDT SUN MAR 27 2016

ANZ230-236-280315-
/O.UPG.KBOX.GL.A.0014.160329T0000Z-160330T0000Z/
/O.NEW.KBOX.GL.W.0022.160329T0000Z-160330T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
314 PM EDT SUN MAR 27 2016

...GALE WARNING IN EFFECT FROM 8 PM MONDAY TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM MONDAY TO 8 PM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 40 
  KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231>235-237-251-280315-
/O.UPG.KBOX.GL.A.0014.160329T0000Z-160330T0000Z/
/O.NEW.KBOX.GL.W.0022.160329T0000Z-160330T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
314 PM EDT SUN MAR 27 2016

...GALE WARNING IN EFFECT FROM 8 PM MONDAY TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM MONDAY TO 8 PM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254>256-280315-
/O.UPG.KBOX.GL.A.0014.160329T0000Z-160330T0000Z/
/O.NEW.KBOX.GL.W.0022.160329T0000Z-160330T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
314 PM EDT SUN MAR 27 2016

...GALE WARNING IN EFFECT FROM 8 PM MONDAY TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM MONDAY TO 8 PM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Mar 27, 3:42 AM EDT, 1 minute earlier.

Area forecast discussion, Mar 27, 3:42 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
342 AM EDT SUN MAR 27 2016

.SYNOPSIS...
RIDGE OF HIGH PRESSURE REMAINS IN CONTROL TODAY. A COMPLEX AREA
OF LOW PRESSURE WILL BRING RAIN LATE TONIGHT AND MONDAY.
DRY...SEASONABLE BUT WINDY WEATHER FOLLOWS MONDAY NIGHT INTO
TUESDAY. HIGH PRESSURE BUILDS IN TUESDAY NIGHT AND WEDNESDAY WITH
DRY WEATHER CONTINUING ALONG WITH DIMINISHING WIND. VERY MILD
TEMPERATURES AND WINDY CONDITIONS ALONG WITH PERIODS OF SHOWERS
ARRIVE LATER THURSDAY INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC RIDGE EXTENDING FROM MARITIMES HIGH PRES WILL REMAIN IN
CONTROL TODAY. LOW CLOUDS HAVE DEVELOPED ACROSS MUCH OF THE
REGION AND THE CHALLENGE TODAY IS DETERMINING HOW LONG THESE
CLOUDS WILL HANG AROUND AND TIMING OF CLEARING. GFS 950 MB RH
FIELDS ARE HANDLING THE CURRENT CLOUD COVER FAIRLY WELL AND SHOW
MOISTURE THINNING BY MIDDAY WHICH SHOULD ALLOW FOR INCREASING
SUNSHINE LATER THIS MORNING AND AFTERNOON. SEABREEZES WILL KEEP
TEMPS IN THE 40S ALONG THE COAST...WARMING TO LOW TO MID 50S IN
THE INTERIOR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...
ROBUST MID LEVEL TROF AND PRIMARY LOW PRES MOVES INTO THE GT
LAKES TOWARD 12Z...WHILE SECONDARY LOW APPROACHES FROM THE SOUTH.
MOSTLY CLEAR SKIES IN THE EVENING GIVE WAY TO INCREASING CLOUDS
AS DEEPER MOISTURE MOVES UP FROM THE SOUTH. MOST OF THE NIGHT
SHOULD BE DRY...BUT THERE WILL BE AN INCREASING RISK OF RAIN
DEVELOPING ACROSS SW HALF OF SNE TOWARD DAYBREAK. TIMING OF
RAINFALL IS CRITICAL AS TEMPS MAY BE NEAR FREEZING ACROSS
INTERIOR N MA AROUND DAYBREAK WHICH WOULD INTRODUCE POTENTIAL FOR
SPOTTY FREEZING RAIN. MIN TEMPS WILL BE IN THE 30S...BUT RISING
OVERNIGHT NEAR THE COAST.

MONDAY...
SECONDARY LOW TRACKS NEAR THE BENCHMARK WHICH WILL BRING PERIODS
OF RAIN...HEAVIEST IN SE NEW ENG IN THE MORNING ASSOCD WITH LOW
LEVEL JET AND THERE IS A LOW PROB FOR SPOTTY FREEZING RAIN EARLY
ACROSS INTERIOR N MA AT THE ONSET WITH TEMPS HOVERING NEAR
FREEZING. THERE MAY BE A BREAK IN THE PRECIP AFTER THE FIRST
BATCH OF RAIN MOVES THROUGH IN THE MORNING...THEN WILL LIKELY
SEE ANOTHER PERIOD OF SHOWERS MOVING IN FROM THE WEST DURING THE
AFTERNOON AS STRONG SHORTWAVE MOVES INTO THE REGION.

MODELS SHOW A STRONG COLD AIR DAMMING SIGNAL MONDAY WHICH WILL
RESULT IN CHILLY TEMPS IN THE 40S...AND POSSIBLY REMAINING IN THE
UPPER 30S NORTHERN MA WITH LIGHT NORTHERLY FLOW. BEST CHANCE OF
TEMPS REACHING 50 DEGREES WILL BE ACROSS CAPE/ISLANDS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* PERIODS OF RAIN/DRIZZLE AND FOG ON MONDAY WITH CHILLY TEMPS
* DRY/WINDY WITH SEASONABLE TEMPS MON NIGHT/TUE
* DRY WEATHER CONTINUES TUE NIGHT/WED WITH MUCH LESS WIND
* TURNING MILD/WINDY WITH INCREASING THREAT FOR SHOWERS LATE THU/FRI

DETAILS...

MONDAY...

STRONG LOW PRESSURE SYSTEM WILL BE LIFTING WELL TO OUR NORTHWEST AS
A SECONDARY SYSTEM ATTEMPTS TO DEVELOP ACROSS THE SOUTHEAST NEW
ENGLAND COAST.  PERIODS OF RAIN...FOG AND DRIZZLE ARE IN STORE FOR
THE REGION ON MONDAY.  IN ADDITION...THE SECONDARY LOW WILL LIKELY
KEEP MUCH OF THE REGION FROM WARM SECTORING...EXCEPT PERHAPS
PORTIONS OF SOUTHEAST NEW ENGLAND. THE RESULT WILL BE TEMPS
REMAINING IN UPPER 30S TO MIDDLE 40S THROUGH MID AFTERNOON IN MOST
LOCATIONS. TEMPS MAY STILL BREAK 50 ACROSS FAR SOUTHEAST NEW ENGLAND
IF THEY ARE ABLE TO WARM SECTOR. ALSO...SOME LOCATIONS MAY SEE TEMPS
SPIKE A BIT IMMEDIATELY BEHIND THE COLD IN THE MID TO LATE
AFTERNOON...BUT IF THAT OCCURS IT WILL NOT LAST TOO LONG.

JUST ABOVE THE INVERSION THOUGH...SOUTHERLY LOW LEVEL JET AND PWATS
ARE 2+ STANDARD DEVIATIONS ABOVE NORMAL...SO BRIEF HEAVY RAIN
SHOWERS WILL BE POSSIBLE ON MONDAY. SYSTEM IS PROGRESSIVE THOUGH SO
NOT CONCERNED ABOUT FLOODING.  IN FACT...MUCH OF THE RAIN MAY BE
ENDING FROM WEST TO EAST BY MID/LATE AFTERNOON.  THERE IS A LOW RISK
FOR AN ISOLATED THUNDERSTORM OR TWO...MAINLY ACROSS EASTERN MA/RI
WHERE SHOWALTER INDICES DROP TO NEAR ZERO ALONG WITH A 40 TO 50 KNOT
LOW LEVEL JET. CONFIDENCE WAS TOO LOW TO INSERT INTO THE FORECAST AT
THIS TIME...BUT SOMETHING LATER SHIFTS WILL HAVE TO WATCH CLOSELY.

MONDAY NIGHT AND TUESDAY...

DRY AND SEASONABLE WEATHER FOLLOWS BEHIND THE COLD FRONT.  LOW TEMPS
MON NIGHT WILL FALL BACK INTO THE 30S...TO LOWER 40S.  THE LATE
MARCH SUN ANGLE WILL OFFSET DECENT COLD ADVECTION ON TUE.  HIGHS
SHOULD RECOVER INTO THE MIDDLE AND UPPER 40S ACROSS THE INTERIOR
HIGH TERRAIN AND AROUND 50 TO THE LOWER 50S ON THE COASTAL PLAIN.
THE MAIN ISSUE LATER MON NIGHT INTO TUE WILL BE RATHER WINDY
CONDITIONS.  STRONG PRESSURE RISES COMBINED WITH COLD ADVECTION
ALOFT/WELL MIXED ATMOSPHERE SHOULD YIELD NORTHWEST WIND GUSTS OF 30
TO 45 MPH.  WE CAN NOT RULE OUT A FEW LOCATIONS BRIEFLY TOUCHING
WIND ADVISORY CRITERIA.

TUESDAY NIGHT AND WEDNESDAY...

HIGH PRESSURE BUILDS OVER THE REGION...RESULTING IN DIMINISHING WIND
AND DRY WEATHER.  LOW TEMPS SHOULD GET FAIRLY CHILLY TUE NIGHT WITH
THE DRY AIRMASS IN PLACE/LIGHT WINDS AND MAINLY CLEAR SKIES. LOWS
WILL BOTTOM OUT IN THE 20S ACROSS MUCH OF THE REGION...TO BETWEEN 30
AND 35 IN THE URBAN CENTERS OF DOWNTOWN BOSTON/PROVIDENCE.  WARMING
MID LEVEL TEMPS AND PLENTY OF SUN SHOULD ALLOW HIGHS TO RECOVER ON
WED...REACHING WELL INTO THE 50S TO PERHAPS NEAR 60 AT LEAST AWAY
FROM THE IMMEDIATE COAST.

THURSDAY AND FRIDAY...

DEEP TROUGH DEVELOPING OVER THE CENTRAL PLAINS WILL INDUCE SOUTHWEST
FLOW ALOFT AND ABOVE NORMAL HEIGHTS IN SOUTHERN NEW ENGLAND.  HIGHS
SHOULD BE WELL UP INTO THE 60S...TO PERHAPS EVEN SOME LOWER 70S OVER
THIS TIME PERIOD.  EXACT HIGH TEMPS ARE TOUGH TO PINPOINT AND WILL
DEPEND ON EXACT WIND DIRECTION/LOW CLOUDS AND TIMING OF PERIODS OF
SHOWERS WITH APPROACHING COLD FRONT.  AT THIS POINT...LATE THU INTO
FRI WILL BE THE BEST CHANCE FOR PERIODS OF RAIN SHOWERS WITH
SHORTWAVES EMBEDDED IN SOUTHWEST FLOW ALOFT.

SATURDAY...

SEASONABLE TEMPS LIKELY DURING THE DAY SATURDAY OUT AHEAD OF A
STRONG COLD FRONT. MUCH OF THE DAY MAY END UP DRY...BUT WILL HAVE TO
WATCH A SOUTHERN STREAM SYSTEM...WHICH COULD BRING SOME SHOWERS IF
IT TRACKS FURTHER NORTH THAN MODEL GUIDANCE SUGGESTS.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY/...

THROUGH 12Z...MVFR CIGS WILL CONTINUE TO DEVELOP ACROSS MUCH OF
THE REGION.

TODAY...MODERATE CONFIDENCE. AREAS OF MVFR IN THE MORNING...THEN
CLEARING AND VFR. LOWER CONFIDENCE ON TIMING OF IMPROVING
CONDITIONS

TONIGHT AND MONDAY...MODERATE CONFIDENCE. VFR THIS EVENING...THEN
CONDITIONS LOWERING TO IFR/LIFR LATE TONIGHT THROUGH MONDAY AS
RAIN AND PATCHY FOG DEVELOPS FROM SW TO NE. LOW RISK OF PATCHY
FREEZING RAIN EARLY MONDAY ACROSS INTERIOR N MA AT THE ONSET OF
PRECIPITATION. AREAS OF LLWS POSSIBLE OVER CAPE/ISLANDS DURING
MONDAY.

KBOS TAF...HIGH CONFIDENCE IN TRENDS BUT LOWER CONFIDENCE ON
TIMING.

KBDL TAF...HIGH CONFIDENCE IN TRENDS BUT LOWER CONFIDENCE ON
TIMING.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...

MONDAY NIGHT AND TUESDAY...MODERATE TO HIGH CONFIDENCE.  MAINLY VFR
BUT BRIEF MARGINAL MVFR CIGS CAN/T BE RULED OUT. NORTHWEST WIND
GUSTS OF 25 TO 35 KNOTS WITH A FEW UP TO 40 KNOTS POSSIBLE.

TUESDAY NIGHT AND WEDNESDAY...HIGH CONFIDENCE IN VFR CONDITIONS.

THURSDAY...LOW TO MODERATE CONFIDENCE.  LOWER CIGS MAY ADVECT INTO
THE REGION DEPENDING ON WIND DIRECTION.  SOUTHWEST WIND GUSTS OF 35
TO 40 KNOTS POSSIBLE BY AFTERNOON.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY/...

TODAY...QUIET BOATING WEATHER TODAY WITH LIGHT ONSHORE WINDS AND
SEAS BELOW SCA THRESHOLDS.

TONIGHT AND MONDAY...LIGHT E/SE WINDS IN THE EVENING...THEN
INCREASING LATE TONIGHT AND MON MORNING WITH A PERIOD OF GUSTS TO
25-30 KT OVER SOUTHERN AND SE WATERS. WINDS BECOMING S/SW OVER
SOUTHERN WATERS LATE MON WHILE REMAINING EASTERLY OVER NE MA
WATERS. EXPECT POOR VSBYS LATE TONIGHT AND ESPECIALLY MON IN
AREAS OF FOG AND RAIN.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...MODERATE CONFIDENCE.

MONDAY NIGHT AND TUESDAY...MODERATE TO HIGH CONFIDENCE.  STRONG
PRESSURE RISES AND EXCELLENT MIXING SHOULD SUPPORT NORTHWEST WIND
GUSTS OF 30 TO 40 KNOTS LATE MON NIGHT AND TUE.  GALE WATCHES WILL
LIKELY BE NEEDED IN THE NEXT 12 TO 24 HOURS.

TUESDAY NIGHT AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE.  WINDS
AND SEAS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY AS A RIDGE OF
HIGH PRESSURE BUILDS IN FROM THE WEST.  WINDS AND SEAS SHOULD HAVE
DROPPED BELOW SMALL CRAFT HEADLINES ACROSS MOST OF OUR WATERS BY MID
MORNING WED.

THURSDAY...MODERATE CONFIDENCE.  STRONG SOUTHWEST LOW LEVEL JET WILL
LIKELY RESULT IN NEAR SHORE SOUTHWEST WIND GUSTS OF 35 TO 40 KNOTS
ACROSS OUR NEAR SHORE WATERS.  GALE HEADLINES MAY BE NEEDED FOR
PORTIONS OF THESE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/RLG
NEAR TERM...KJC
SHORT TERM...KJC/RLG
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
Hazardous weather outlook, Mar 26, 3:36 PM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT SAT MAR 26 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-271945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
336 PM EDT SAT MAR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LATE SUNDAY NIGHT AND EARLY MONDAY MORNING...THERE IS A LOW RISK
FOR A BRIEF PERIOD OF PATCHY FREEZING RAIN LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING ACROSS INTERIOR NORTHERN MASSACHUSETTS.

LATE MONDAY NIGHT AND TUESDAY...THERE IS A LOW RISK FOR BRIEF
NORTHWEST WIND GUSTS UP TO 50 MPH RESULTING IN THE NEED FOR A
WIND ADVISORY.

THURSDAY AND FRIDAY...THERE IS A MODERATE RISK THAT A WIND
ADVISORY WILL BE NEEDED FOR A TIME FOR SOUTHWEST WIND GUSTS OF 40
TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-271945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
336 PM EDT SAT MAR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE TO HIGH PROBABILITY FOR A PERIOD OF GALE FORCE
NORTHWEST WIND GUSTS LATE MONDAY NIGHT INTO TUESDAY.

THERE IS A MODERATE TO HIGH PROBABILITY FOR A PERIOD OF NEAR SHORE
SOUTHWEST GALE FORCE WIND GUSTS SOMETIME THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOODY/FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:14 PM EDTGale WarningBOX56 hr

Nearby

Gale Watches in Massachusetts, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.